Thunderstorm Wind, New Castle
- When
- April 16, 7:00 PM EST
- Where
- New Castle County, Townsend
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- County Official
- Coordinates
- 39.400, -75.700
A severe thunderstorm tore down a couple of trees in Townsend.
A strong cold frontal passage overnight on the 16th helped trigger strong to locally severe thunderstorms across the northern Delmarva Peninsula during the evening of the 16th.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PHI wrote it up.
A strong cold frontal passage overnight on the 16th helped trigger strong to locally severe thunderstorms across the northern Delmarva Peninsula during the evening of the 16th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Apr 16, 2:16 PM EST, 4 hours 44 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
316 PM EDT FRI APR 16 2010
.SYNOPSIS...
A WARM FRONT WILL CONTINUE TO LIFT NORTH OR OUR AREA INTO THIS
EVENING. MEANWHILE, A COLD FRONT APPROACHING FROM THE WEST WILL
SLIDE ACROSS OUR AREA OVERNIGHT. THE FRONT SHOULD BE SOUTH AND EAST
OF OUR AREA EARLY SATURDAY MORNING, HOWEVER AN UPPER LEVEL
DISTURBANCE WILL SLOWLY MOVE ACROSS THE NORTHEAST AND MID ATLANTIC
REGIONS THROUGH SUNDAY. AS THIS FEATURE MOVES AWAY ON MONDAY, HIGH
PRESSURE GRADUALLY ARRIVES FOR TUESDAY AND WEDNESDAY. THE NEXT COLD
FRONT MAY MOVE THROUGH LATE THURSDAY INTO FRIDAY.
&&
.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
AN 18Z SURFACE ANALYSIS PLACED A WARM FRONT ROUGHLY FROM SOUTHERN
NEW JERSEY TO PHILADELPHIA THEN BACK TOWARD CENTRAL PENNSYLVANIA AND
CENTRAL NEW YORK STATE. THERE WAS A PRE-FRONTAL TROUGH FROM CENTRAL
PENNSYLVANIA ON SOUTHWARD. A COLD FRONT WAS DRAPED FROM SOUTHERN
ONTARIO CANADA SOUTHWESTWARD THROUGH THE OHIO VALLEY. AN UPPER AIR
ANALYSIS PLACED A CLOSED MIDLEVEL LOW JUST NORTH OF LAKE SUPERIOR
WITH A SHORT WAVE TROUGH TOWARD THE MID MISSISSIPPI VALLEY. A
CYCLONICALLY CURVED 300 MB JET WAS LOCATED FROM SOUTH-CENTRAL CANADA
TO THE MIDWEST AND GREAT LAKES. THE LEADING EDGE OF THE FOCUSED
850 MB WAA WAS LOCATED FROM CENTRAL NEW ENGLAND SOUTHWARD TO EAST OF
NEW JERSEY.
A STRONG COLD FRONT WILL MOVE ACROSS OUR AREA OVERNIGHT. THE
LEFTOVERS OF LAST NIGHTS BACKDOOR COLD FRONT IS GRADUALLY LIFTING
NORTHWARD AS A WARM FRONT. THE AREA OF STRATUS HAS BEEN SHRINKING
OVER THE FAR NORTHEASTERN PART OF OUR CWA AS THE SURFACE HEATING
HELPS TO MIX IT OUT. THE LOW-LEVEL EASTERLY FLOW THAT OCCURRED EAST
OF THE BACKDOOR FRONT IS RATHER SHALLOW BASED ON THE VWP DATA FROM
THE KDIX DOPPLER RADAR. THIS BOUNDARY HAS CERTAINLY CREATED A
THERMAL GRADIENT ACROSS OUR CWA THIS AFTERNOON WITH 80S ACROSS THE
DELMARVA AND 50S IN THE NORTHEASTERN PARTS. THE NORTHEASTERN ZONES
WILL PROBABLY HAVE A TEMPERATURE JUMP INTO THIS EVENING AS THE WARM
FRONT CONTINUES TO GRADUALLY LIFT NORTHWARD. MEANWHILE, A
PRE-FRONTAL TROUGH IS ENTERING EASTERN PENNSYLVANIA WITH MORE OF A
WESTERLY WIND SHIFT BEHIND IT ALONG WITH EVEN WARMER AIR. THE COLD
FRONT IS STILL WELL TO OUR WEST AND IT WILL TAKE SOME TIME BEFORE IT
FINALLY GETS HERE.
THERE IS A NARROW CORRIDOR OF INSTABILITY BETWEEN THE PRE-FRONTAL
TROUGH AND THE COLD FRONT. THIS IS WHERE SHOWERS AND THUNDERSTORMS
HAVE ORGANIZED AND ARE MOVING EASTWARD. THERE IS A SEVERE
THUNDERSTORM WATCH IN EFFECT NOT TO FAR TO OUR WEST, AND WHILE SOME
STRONG/SEVERE STORMS CANNOT BE RULED OUT IN PARTS OF OUR CWA, THE
OVERALL TIMING MAY BE IN OUR FAVOR. DESPITE THIS, THE LOW TO MID
LEVEL FLOW IS FORECAST TO INCREASE TO 40-50 KNOTS THROUGH THE
EVENING AS AN UPPER-LEVEL TROUGH OVER THE GREAT LAKES REGION
AMPLIFIES SOUTHEASTWARD. THE TIGHTENING OF THE HEIGHT GRADIENT WILL
DRIVE THIS INCREASING WIND FIELD EASTWARD. AS SURFACE HEATING
CONTINUES INTO THIS EVENING, THE TEMPERATURE AND DEW POINT SPREAD
WILL INCREASE. AREAS TO OUR WEST HAVE BEEN GETTING GUSTY WINDS EVEN
OUTSIDE OF CONVECTION DUE TO BETTER MIXING OF THE STRONGER WINDS
DOWN TO THE SURFACE. THE INVERTED-V TYPE LOW-LEVEL THERMAL PROFILE
ESPECIALLY TO OUR WEST WOULD TEND TO ENHANCE STRONG SURFACE WIND
GUSTS WITH ANY CONVECTION. THIS MAY BE OUR MAIN STRONG/SEVERE
POTENTIAL WITH CONVECTION/STRONG ELEMENTS THIS EVENING ESPECIALLY
ACROSS THE WESTERN PORTION OF THE CWA. THE LATEST SPC DAY ONE
OUTLOOK HAS OUR WESTERN COUNTIES IN A SLIGHT RISK. CONVECTION MAY
TEND TO FORM INTO CLUSTERS AS THEY ARRIVE FROM THE WEST. AS A
RESULT, WE WILL CONTINUE TO RAMP UP THE POPS FROM WEST TO EAST
THROUGH THE EVENING WITH THE HIGHEST POPS /CATEGORICAL FOR A TIME/
ACROSS THE WESTERN AND NORTHERN AREAS /BETTER FORCING HERE/. THE
POPS WILL TAPER DOWN WITH A SOUTHWARD EXTENT GIVEN LESS FORCING. WE
WILL CONTINUE TO HIGHLIGHT THE ISOLATED SEVERE THREAT ACROSS MAINLY
OUR WESTERN ZONES THROUGH THIS EVENING IN THE HAZARDOUS WEATHER
OUTLOOK /HWO/. THE INSTABILITY EVENTUALLY WANES DURING THE NIGHT,
THEREFORE WE WILL DROP THE ISOLATED THUNDERSTORM MENTION FROM
NORTHWEST TO SOUTHEAST. THE ACTUAL COLD FRONT LOOKS TO MOVE THROUGH
THE AREA LATE TONIGHT.
AS FOR TEMPERATURES, A BLEND OF THE GFS AND NAM MOS WAS GENERALLY
UTILIZED WITH THE MILDER READINGS KEPT OVER THE SOUTHERN AND EASTERN
ZONES BASED ON THE TIMING OF THE FRONT.
&&
.SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY/...
THE LARGER PICTURE DURING THIS TIME FRAME IS THE GRADUAL MOVEMENT OF
A CLOSED LOW ACROSS THE NORTHEASTERN U.S. THE ASSOCIATED SURFACE
COLD FRONT IS ANTICIPATED TO BE LOCATED SOUTH AND EAST OF OUR AREA
EARLY SATURDAY MORNING. THE CLOSED LOW MAY TEND TO ELONGATE SOME
SATURDAY NIGHT AND SUNDAY AS SHORT WAVE ENERGY ROTATES AROUND THE
WESTERN AND SOUTHERN SIDE. THE MODEL GUIDANCE HOWEVER CONTINUES TO
KEEP THE OVERALL LIFT NORTH AND WEST OF OUR CWA SATURDAY AND SUNDAY.
WE PONDERED THE IDEA OF POSSIBLE INSTABILITY SHOWERS MAINLY DURING
PEAK HEATING THIS WEEKEND, HOWEVER THE CORE OF THE CLOSED LOW IS
FORECAST TO REMAIN OVER NEW ENGLAND. THE LOW-LEVEL LAPSE RATES DO
INCREASE, HOWEVER THIS APPEARS TO BE THE RESULT OF MOSTLY DEEP
VERTICAL MIXING COUPLED WITH DIABATIC HEATING. THE LAPSE RATES ABOVE
THIS ARE NOT THAT STEEP, THEREFORE LITTLE TO NO INSTABILITY APPEARS
TO BE HINTED AT IN THE FORECAST SOUNDINGS. AS A RESULT, WE SCALED
BACK THE POPS BOTH DAYS AND CONFINED THEM AT SLIGHT CHC ACROSS THE
FAR NORTHERN AREAS.
THE CHILLY CYCLONIC FLOW SHOULD RESULT IN A FAIR AMOUNT OF CLOUDS
BOTH DAYS AS CONVECTIVE TEMPERATURES APPEAR TO BE REACHED /PROBABLY
MORE NORTH THAN SOUTH/. THIS MAY TEND TO RESULT IN AREAS OF
STRATOCUMULUS WITH SOME MID CLOUD ABOVE. AS THERE WILL BE A SURFACE
LOW TO OUR NORTH AND NORTHEAST, A TIGHTENING PRESSURE GRADIENT IS
FORECAST TO SETUP SATURDAY. THIS WITH AT LEAST SOME CAA COUPLED WITH
DEEPER MIXING DURING THE DAY, WILL ALLOW FOR GUSTY WINDS TO OCCUR.
THE FLOW WITHIN THE BOUNDARY LAYER IS FORECAST TO BE NEAR 30 KNOTS
SO WE WILL CARRY SOME GUSTS CLOSE TO THIS. THE GUSTINESS SHOULD
SETTLE DOWN SOME SATURDAY NIGHT AS MIXING WANES, THEN SUNDAY AND
MONDAY LOOK TO BE A REPEAT AS WE AGAIN MIX FROM ALOFT DOWN TO THE
SURFACE ALTHOUGH THE WIND FIELD AND GRADIENT SHOULD BE WEAKENING
SOME MONDAY.
THE UPPER-LEVEL TROUGH IS FORECAST TO BE MOVING AWAY DURING MONDAY,
HOWEVER WE WILL STILL BE UNDER A CYCLONIC FLOW REGIME WITH A
NORTHERLY SURFACE WIND. HIGH PRESSURE SITUATED OVER THE GREAT LAKES
REGION WILL GRADUALLY SETTLE SOUTHEASTWARD TOWARD OUR AREA LATE
MONDAY.
AS FOR TEMPERATURES, WE GENERALLY SIDED WITH AN EVENLY WEIGHTED
BLEND OF THE GFS/NAM MOS.
&&
.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
THE LONG TERM PERIOD BEGINS ON MONDAY NIGHT WITH AN UPPER LEVEL LONG
WAVE TROUGH OVER THE WESTERN NORTH ATLANTIC AND AN UPPER LEVEL RIDGE
EXTENDING UP THE LEE SIDE OF THE ROCKIES. THE TROUGH IS EXPECTED TO
MOVE LITTLE DURING THE NEW WEEK, AS THE RIDGE AXIS REACHES THE
MISSISSIPPI RIVER VALLEY BY FRIDAY.
SURFACE HIGH PRESSURE IS FORECAST TO BUILD DOWN FROM THE NORTHWEST
FOR THE MID WEEK PERIOD, WITH DRY WEATHER CONDITIONS AND NEAR
SEASONABLE TEMPERATURES ANTICIPATED.
A COLD FRONT FROM THE NORTHWEST MAY DROP INTO OUR REGION IN THE
THURSDAY NIGHT INTO FRIDAY TIME FRAME. WITH A FAIR AMOUNT OF
UNCERTAINTY REGARDING THE SYSTEM AND ANY PRECIPITATION ASSOCIATED
WITH IT, WE HAVE INDICATED SLIGHT CHANCE POPS FOR THE TIME BEING.
&&
.AVIATION /19Z FRIDAY THROUGH WEDNESDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.
AN ORGANIZED AREA OF SHOWERS AND WIDELY SCATTERED THUNDERSTORMS IS
FORECAST TO MOVE THROUGH THE TERMINAL AREA THIS EVENING IN THE
LATEST TAFS. TIMING OF IT ARRIVING FROM NW TO SE IS BETWEEN 23Z
/KRDG/ AND BY 02Z /KMIV/. THERE WILL BE A COUPLE OF HOUR WINDOW
IN WHICH THIS LINE SHOULD MOVE THROUGH. CURRENT THINKING IS THAT
MVFR CONDITIONS WILL BE THE PREVAILING CRITERIA, ALTHOUGH SOME BRIEF
IFR CONDITIONS DUE TO VSBY RESTRICTIONS MIGHT OCCUR. GREATEST CHANCE
OF THIS OCCURRING WILL BE IN OUR NORTHERN TERMINALS KRDG, KABE AND
KTTN. TSTM COVERAGE SHOULD BE ON THE DECREASE AS THIS AREA
APPROACHES. CONFIDENCE IS NOT HIGH ENOUGH TO INCLUDE TSTM AS A
PREVAILING FCST GROUP AT THIS TIME.
BACKING UP TO THE REST OF THIS AFTERNOON, MODELS ARE SUGGESTING
THERE MIGHT BE ENOUGH INSTABILITY TO POP A FEW TSTMS. WE NEED UPPER
70S TEMPS FOR THIS TO INITIATE LOCALLY. WE AMENDED KRDG TO START
SHOWERS EARLIER AS THEY HAVE MADE IT INTO THE SUSQUEHANNA VALLEY.
ELSEWHERE COVERAGE RIGHT NOW DOES NOT WARRANT MENTION IN ANY
SPECIFIC TAF SITE, BUT CB/S/ WILL BE CARRIED IN THE LATE AFTN TO
SHOW WIDELY SCATTERED SHOWERS AND ISOLATED TSTMS SHOULD BE AROUND.
AS FOR THE WINDS THE FRONTAL BOUNDARY WILL CONTINUE TO LIFT TO THE
NORTHEAST. WINDS AOB 3K NEAR THIS BOUNDARY ARE RELATIVELY LIGHT,
SO SOME LOCAL CHANGES IN DIRECTION WILL OCCUR UNTIL THE FRONT
CLEARS. WIND SPEEDS SHOULD BE LESS THAN 7 KTS. ONCE THIS BOUNDARY
LIFTS AWAY, A MORE PREVAILING SW WIND WILL OCCUR WITH SOME
GUSTINESS.
A SEA BREEZE FRONT HAS USED THE WEAKNESS IN THE FLOW ALOFT TO FORM
ACROSS THE SERN PART OF NJ AND HAS PASSED KACY. WE BELIEVE THIS
FRONT SHOULD COME TO A HALT OVER THE NEXT TWO HOURS OR SO ACROSS
SALEM AND CENTRAL SECTIONS OF GLOUCESTER, CAMDEN AND BURLINGTON AS
THE INCREASING STRONGER WINDS ALOFT PREVENT ANY FARTHER WESTWARD
MOVEMENT.
AFTER THE ORGANIZED AREA OF SHOWERS AND TSTMS MOVE THROUGH, THE
MODELS ARE NOW FORECASTING WINDS TO OCCUR BEHIND THE COLD FRONTAL
BOUNDARY OVERNIGHT. THIS DIMINISHES THE CHANCES OF MVFR/IFR FOG
FORMING TOWARD MORNING. WITH THE MORE MIXING, THE CIG SHOULD ALSO
BE HIGHER AND WE EDGED THE OVERNIGHT CIG UPWARD NEAR THE MVFR/VFR
THRESHOLD IN ALL AREAS.
A GUSTY NW FLOW WILL PREVAIL ON SATURDAY ALONG WITH AN
INSTABILITY INDUCED VFR STRATOCU CIG. IT WILL BE RELATIVELY COLD
ALOFT, SO ANY SUNSHINE SHOULD PRODUCE CLOUDS AND THE VFR CIG.
PEAK WIND GUSTS SHOULD AVERAGE BETWEEN 20 AND 30 KTS.
OUTLOOK...
VFR CONDITIONS ARE EXPECTED TO PREVAIL THROUGHOUT THE OUTLOOK
PERIOD AS A HIGH PRESSURE SYSTEM EVER SO SLOWLY WORKS ITS WAY
EASTWARD TOWARD AND INTO THE REGION.
&&
.MARINE...
A SMALL CRAFT ADVISORY WAS ISSUED WITH THIS FCST PACKAGE. WINDS
SHOULD INCREASE FROM THE NORTHWEST BEHIND THE DEPARTING FRONTAL
SYSTEM ON SATURDAY. THERE IS LOWER CONFIDENCE DUE TO THE PROXIMITY
OF THE SURFACE LOW ABOUT THE CRITERIA BEING MET IN OUR FAR NORTHERN
WATERS. ON SATURDAY NIGHT AND SUNDAY THE GRADIENT IS FORECAST TO
RELAX SLIGHTLY, WE ARE EXPECTING THE COLDER AIR OVER THE WARMER
WATER TO CONTINUE THE SCA POTENTIAL INTO THE EVENING IN THE BAY AND
DEEPER INTO THE NIGHT OVER THE OCEAN. WE MIGHT COME CLOSE TO SCA
CONDITIONS INTO SUNDAY OVER THE OCEAN, BUT CONFIDENCE ABOUT THIS
TRULY OCCURRING IS NOT HIGH ENOUGH TO EXTEND THE ADVISORY OUT ANY
FARTHER IN TIME.
AS THE LOW PRESSURE SYSTEM CONTINUES TO MOVE FARTHER AWAY FROM THE
MARINE AREA AND A HIGH PRESSURE SYSTEM BUILDS IN FROM THE NORTHERN
PLAINS, THE PRESSURE GRADIENT BETWEEN THEM WILL DECREASE. WE MIGHT
REMAIN CLOSE TO SCA CRITERIA INTO MONDAY, BUT WE SHOULD NOT COME
CLOSE FROM MONDAY NIGHT THROUGH WEDNESDAY.
&&
.FIRE WEATHER...
LOCAL RELATIVE HUMIDITY VALUES HAVE LOWERED TO 25 TO 30 PERCENT THIS
AFTERNOON MAINLY ACROSS THE DELMARVA AS MUCH WARMER AIR SETTLED IN.
THE WINDS HAVE BEEN GRADUALLY TURNING A BIT GUSTY AND THIS WILL
CONTINUE INTO THIS EVENING. HOWEVER GIVEN THE SHORTER DURATION OF
THE RATHER DRY SURFACE CONDITIONS, WE WILL HOLD OFF ON A RED FLAG
WARNING. FOR SATURDAY AND SUNDAY, NORTHWESTERLY WINDS ARE FORECAST
TO BE GUSTY. HOWEVER, THE RELATIVE HUMIDITY VALUES ARE CURRENTLY
EXPECTED TO LOWER INTO THE 30S AND 40S AT MOST LOCALES. NEVERTHELESS,
THIS WILL BE MONITORED IN CASE CONDITIONS DO APPROACH RED FLAG
WARNING CRITERIA. THE ABOVE WILL BE MENTIONED IN THE FIRE WEATHER
FORECAST /FWF/ AND HAZARDOUS WEATHER OUTLOOK /HWO/.
&&
.TIDES/COASTAL FLOODING...
BASED ON THE LATEST GUIDANCE AND A LOCAL TIDAL DEPARTURE STUDY WE
USE, IT NOW APPEARS THAT THE EVENING HIGH TIDE IN THE NORTHERN PART
OF OUR COASTAL AREA SHOULD CREST A COUPLE OF TENTHS OF A FOOT BELOW
MINOR TIDAL FLOODING CRITERIA. SO NO STATEMENTS OR ADVISORIES ARE
ANTICIPATED AT THIS TIME.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 8 AM SATURDAY TO 4 AM EDT SUNDAY FOR
ANZ450>455.
SMALL CRAFT ADVISORY FROM 8 AM TO 8 PM EDT SATURDAY FOR ANZ430-
431.
&&
SYNOPSIS...GORSE
NEAR TERM...GORSE
SHORT TERM...GORSE
LONG TERM...IOVINO
AVIATION...GIGI
MARINE...GIGI
FIRE WEATHER...GORSE
TIDES/COASTAL FLOODING...GIGI/DELISIHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 318 PM EDT FRI APR 16 2010 PAZ054-055-060>062-067>069-171930- CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS- 318 PM EDT FRI APR 16 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED THUNDERSTORMS ARE EXPECTED THROUGH THIS EVENING. SOME COULD BECOME LOCALLY STRONG TO SEVERE WITH STRONG WINDS AND PERHAPS HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NJZ001-007>010-012>027-PAZ070-071-171930- SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-WESTERN MONMOUTH- EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN- NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON-DELAWARE-PHILADELPHIA- 318 PM EDT FRI APR 16 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ450>455-171930- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 318 PM EDT FRI APR 16 2010 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM SATURDAY TO 4 AM EDT SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-171930- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- 318 PM EDT FRI APR 16 2010 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM TO 8 PM EDT SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ001>004-MDZ008-012-015-019-020-171930- NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE- 318 PM EDT FRI APR 16 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE AND NORTHEAST MARYLAND. .DAY ONE...THIS AFTERNOON AND TONIGHT. DRY CONDITIONS AND AT TIMES GUSTY WESTERLY WINDS WILL CONTINUE INTO THIS EVENING. THIS MAY CREATE A LOCALLY ENHANCED THREAT FOR THE SPREAD OF WILDFIRES INTO TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 355 PM EDT FRI APR 16 2010 NJZ001-007-PAZ054-055-060>062-162100- BERKS PA-CARBON PA-LEHIGH PA-MONROE PA-NORTHAMPTON PA-SUSSEX NJ- WARREN NJ- 355 PM EDT FRI APR 16 2010 ...SHOWERS AND A FEW THUNDERSTORMS WILL AFFECT BERKS...CARBON... LEHIGH...MONROE...NORTHAMPTON...SUSSEX AND WARREN COUNTIES... AT 350 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED SHOWERS AND A FEW THUNDERSTORMS ALONG A LINE EXTENDING FROM 13 MILES NORTHWEST OF MONTAGUE TO 23 MILES WEST OF LEHIGHTON...MOVING EAST-SOUTHEAST AT 20 TO 25 MPH. THE SHOWERS AND STORMS WILL BE NEAR BERNVILLE AROUND 400 PM...SKYTOP...LAKE HARMONY...AND POCONO PINES AROUND 405 PM... PORT CLINTON AROUND 410 PM...CANADENSIS... ALBRIGHTSVILLE... MOUNTAINHOME AND WHITFIELD AROUND 415 PM. WIND GUSTS TO 40 MPH ARE POSSIBLE WITH SOME OF THESE SHOWERS OR THUNDERSTORMS.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 451 PM EDT FRI APR 16 2010 DEZ001-MDZ008-NJZ001-007>010-012-015>019-PAZ054-055-060>062-067>071- 162215- BERKS PA-BUCKS PA-CAMDEN NJ-CARBON PA-CECIL MD-CHESTER PA-DELAWARE PA-GLOUCESTER NJ-HUNTERDON NJ-LEHIGH PA-MERCER NJ-MIDDLESEX NJ-MONROE PA-MONTGOMERY PA-MORRIS NJ-NEW CASTLE DE-NORTHAMPTON PA-NORTHWESTERN BURLINGTON NJ-PHILADELPHIA PA-SALEM NJ-SOMERSET NJ-SUSSEX NJ-WARREN NJ- 451 PM EDT FRI APR 16 2010 ...SHOWERS AND A FEW STRONG THUNDERSTORMS WILL AFFECT BERKS... BUCKS...BURLINGTON...CAMDEN...CARBON...CECIL...CHESTER... DELAWARE... GLOUCESTER...HUNTERDON...LEHIGH... MERCER... MIDDLESEX...MONROE...MONTGOMERY...MORRIS...NEW CASTLE... NORTHAMPTON...PHILADELPHIA...SALEM...SOMERSET...SUSSEX AND WARREN COUNTIES... AT 445 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED SHOWERS AND A FEW STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 14 MILES EAST OF MONTAGUE TO 20 MILES WEST OF ELKTON...MOVING EAST AT 25 MPH. THE THUNDERSTORMS WILL BE NEAR REVERE...CALVERT...AND HAMPTON AROUND 455 PM...ZION...OTTSVILLE...AND BEDMINSTER AROUND 500 PM...AND VALLEY FORGE AND PIPERSVILLE AROUND 505 PM. ONE STRONG THUNDERSTORM WAS OVER EXTREME SOUTHEASTERN CARBON COUNTY AND WILL MOVE THROUGH LEHIGH COUNTY THROUGH 530 PM. WINDS MAY GUST TO 40 MILES AN HOUR WITH SOME OF THE SHOWERS AND STORMS...AND UP TO 50 MPH IN ISOLATED THUNDERSTORMS. ALSO...SMALL HAIL AND OCCASIONAL CLOUD TO GROUND LIGHTNING ARE POSSIBLE FROM THESE STORMS.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 627 PM EDT FRI APR 16 2010 PAZ054-055-060>062-162345- BERKS PA-CARBON PA-LEHIGH PA-MONROE PA-NORTHAMPTON PA- 627 PM EDT FRI APR 16 2010 ...SHOWERS AND A FEW THUNDERSTORMS WILL AFFECT BERKS...CARBON... LEHIGH...MONROE AND NORTHAMPTON COUNTIES BETWEEN 6:45 AND 8:00 PM... AT 620 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED SHOWERS AND STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 30 MILES SOUTHWEST OF WILKES-BARRE TO 35 MILES NORTHWEST OF BALTIMORE...MOVING EAST AT 35 MPH. THE SHOWERS AND THUNDERSTORMS WILL BE NEAR TRESCKOW AROUND 710 PM...STRAUSSTOWN...AND BEAVER MEADOWS AROUND 715 PM... WOMELSDORF...WHITE HAVEN...AND EAST SIDE AROUND 725 PM...PORT CLINTON...LANSFORD AND BERNVILLE AROUND 730 PM. THE THUNDERSTORMS ARE EXPECTED TO DECREASE IN INTENSITY AS THEY MOVE EASTWARD FROM CENTRAL PENNSYLVANIA...BUT THERE STILL COULD BE A FEW STRONG STORMS THIS EVENING AS THE BAND MOVES INTO EASTERN PENNSYLVANIA. A FEW THUNDERSTORMS MAY PRODUCE WIND GUSTS UP TO 40 MILES AN HOUR... WITH A FEW HEAVY DOWNPOURS AND OCCASIONAL CLOUD TO GROUND LIGHTNING. THE THUNDERSTORM ACTIVITY IS EXPECTED TO DECREASE TOWARD MIDNIGHT... BUT SHOWERS MAY STILL OCCUR INTO THE OVERNIGHT PERIOD.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 654 PM EDT FRI APR 16 2010 DEZ002-NJZ021>025-170000- ATLANTIC NJ-ATLANTIC COASTAL CAPE MAY NJ-CAPE MAY NJ- COASTAL ATLANTIC NJ-CUMBERLAND NJ-KENT DE- 654 PM EDT FRI APR 16 2010 ...SHOWERS AMD A FEW STRONG THUNDERSTORMS WITH GUSTY WINDS WILL AFFECT ATLANTIC...CAPE MAY...CUMBERLAND AND KENT COUNTIES... AT 652 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED SHOWERS AND A FEW STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES EAST OF VINELAND TO 15 MILES SOUTH OF DOVER...MOVING EAST AT 35 MPH. THE SHOWERS AND STORMS WILL BE NEAR MAYS LANDING...AND BIVALVE AROUND 700 PM...ABSECON...AND POMONA AROUND 715 PM...BRIGANTINE...AND SEAVILLE AROUND 730 PM...AND WILDWOOD CREST AND WILDWOOD AROUND 745 PM. LOCALLY HEAVY DOWNPOURS AND WINDS GUSTING TO NEAR 50 MILES AN HOUR WILL BE POSSIBLE WITH THE PASSAGE OF THIS LINE OF SHOWERS AND THUNDERSTORMS.
The Dover AFB radar (KDOX), 68 km away, was scanning. The volume nearest the first event began at 00:00 UTC.
1 thunderstorm wind. Local standard time, as filed.
A severe thunderstorm tore down a couple of trees in Townsend.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Delaware in 2010Every state in 2010This day in weather historyWarnings in Delaware, April 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 223101.